Hail, Bowie
- When
- November 29, 12:25 PM CST
- Where
- Bowie County, 0.9 mi SW of Wake
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.410, -94.110
Dime size hail was reported at Hwy. 59 and 2148.
upper level short wave accompanied a prefrontal feature during the afternoon hours of November 29th across northeast Texas. These thunderstorms developed in a weakly unstable airmass across the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A potent...upper level short wave accompanied a prefrontal feature during the afternoon hours of November 29th across northeast Texas. These thunderstorms developed in a weakly unstable airmass across the region. However...there was enough cold air aloft that given the strong lapse rates in place...some hail was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 29, 10:19 AM CST, 2 hours 6 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 1019 AM CST MON NOV 29 2010 .DISCUSSION... HAVE MADE A FEW MINOR UPDATES TO THE FORECAST THIS MORNING. SURFACE ANALYSIS FOR THIS MORNING CURRENTLY SHOWS THE APPROACHING COLD FRONT IS LOCATED EASTERN KS SOUTH THROUGH EASTERN OK AND CONTINUING TO JUST EAST OF THE DFW METROPLEX...CONTINUING SOUTHWEST. A WARM FRONT IS MOVING NORTH THROUGH THE CWFA TODAY...AND IS CURRENTLY LOCATED OVER THE SOUTHWESTERN CORNER OF THE CWFA. WATER VAPOR IMAGERY SHOWS A DEEP TROUGH DIGGING THROUGH THE PLAINS TOWARD THE FOUR STATE REGION...WHICH IS DRIVING THE COLD FRONT EASTWARD. RADAR IMAGERY CURRENTLY SHOWS A COUPLE LINES OF SHOWERS AND THUNDERSTORMS. THE FIRST IS LOCATED FROM NORTH TO SOUTH DOWN THE CENTER OF THE CWFA THROUGH THE SHREVEPORT AREA. THE SECOND IS LOCATED OVER THE WESTERN COUNTIES. SCATTERED SHOWERS AND STORMS WILL CONTINUE THROUGH THE REMAINDER OF THE MORNING...AND SHOULD INCREASE IN COVERAGE AND INTENSITY AS WE MOVE INTO THE AFTERNOON AND GAIN A LITTLE BIT OF HEATING. FOR NOW...POPS AND WX GRIDS LOOK REASONABLE...SO HAVE NOT MADE ANY CHANGES. THERE IS A POSSIBILITY THAT THE EASTERN HALF TO TWO THIRDS OF THE CWFA COULD SEE SEVERE STORMS THIS AFTERNOON INTO EARLY THIS EVENING. PLENTY OF SHEAR IS IN PLACE OVER THE REGION WITH A DECENT LOW LEVEL JET. THE QUESTIONABLE FACTOR IS HOW MUCH INSTABILITY WILL BE AVAILABLE TO WORK WITH THIS AFTERNOON AS IT SEEMS RATHER LIMITED. IF THE AREA IS ABLE TO DESTABILIZE ENOUGH...ESPECIALLY IF ANY BREAKS IN THE CLOUDS OCCURS...THERE MAY BE ENOUGH INSTABILITY TO SUPPORT STORMS. THIS WILL ESPECIALLY BE TRUE FOR LOCATIONS SOUTH OF THE WARM FRONT. IF THIS OCCURS THEN SEVERE STORMS CAPABLE OF DAMAGING WINDS WILL BE POSSIBLE. CAN NOT RULE OUT THE POSSIBILITY OF SEEING A TORNADO OR TWO AS WELL...ESPECIALLY OVER THE SOUTHEASTERN FRINGES OF THE CWFA. THE MAIN TIMEFRAME OF SEEING ANY SEVERE STORMS WILL BE THIS AFTERNOON AND INTO EARLY THIS EVENING BEFORE THE FRONT MOVES EAST OUT OF THE CWFA BY AROUND 00-09Z. REGARDING ANY UPDATES...HAVE MADE A FEW TWEAKS BASED ON OBSERVATIONAL TRENDS. TEMPERATURES ACROSS THE SOUTHERN EXTENT OF THE CWFA HAVE BEEN WARMING SLIGHTLY MORE QUICKLY THAN ORIGINALLY EXPECTED. THEREFORE HAVE RAISED HIGH TEMPERATURES OVER THESE LOCATIONS BY A DEGREE OR TWO. ALSO...THE FRONT IS ALREADY THROUGH THE DFW METROPLEX...WHICH IS SLIGHTLY FURTHER EAST THAN ORIGINALLY EXPECTED. THEREFORE...HAVE ADJUSTED HOURLY WINDS TO SPEED UP THE FRONT BY A COUPLE OF HOURS. OTHERWISE ANY CHANGES WERE MINOR. UPDATED PRODUCTS WILL BE SENT AND POSTED TO THE WEB SHORTLY. /22/ && AVIATION... THROUGH 1800 UTC...COLD FRONT EXTENDS NEAR A KACT-KTRL-KGZL LINE AT 1600 UTC...WITH LINES OF SHRA/TSRA LOCATED ALONG AND AHEAD OF THE FRONT. LOW CIGS...AND OCCASIONAL VSBY REDUCTIONS SHOULD KEEP FLIGHT CATEGORIES TOWARD THE LOWER END OF MVFR TERRITORY. OCCASIONAL REDUCTIONS TO IFR CAN BE EXPECTED...ESPECIALLY AROUND SHRA/TSRA. COLD FRONT SHOULD MOVE TOWARD A KMNT-KTYR-KPSN LINE BY 1800 UTC. FROM 29/1800-30/1800 UTC...COLD FRONT MAY SLOW AS IT MOVES E ACROSS THE REGION. RIGHT NOW...IT LOOKS LIKE THE FRONT SHOULD REACH THE KTXK...KSHV...AND KLFK LINE BETWEEN 29/2000-30/0000 UTC...THEN KELD AND KMLU BETWEEN 30/0000-0300 UTC. SHRA/TSRA SHOULD INCREASE ACROSS S AR/NE LA AHEAD OF THE FRONT...RESULTING IN FLIGHT CATEGORY REDUCTIONS TO IFR. OUTSIDE OF CONVECTION...MVFR CIGS/VSBYS SHOULD CONTINUE. FLIGHT CATEGORIES SHOULD IMPROVE IN WAKE OF THE FRONT...AS DRIER AIR MOVES INTO THE REGION. WINDS WILL BE SE-S 10-15 KTS /GUSTY IN VICINITY OF TSRA/ AHEAD OF THE FRONT...THEN BECOME W-NW AS THE FRONT MOVES ACROSS THE REGION. /D. BUTTS/ && .PRELIMINARY POINT TEMPS/POPS... SHV 73 43 51 29 60 / 90 20 20 0 0 MLU 74 46 49 29 55 / 90 60 40 0 0 DEQ 68 35 51 22 58 / 80 20 10 0 0 TXK 71 39 49 29 57 / 80 20 10 0 0 ELD 68 38 48 26 57 / 90 30 20 0 0 TYR 72 40 53 29 60 / 60 10 10 0 0 GGG 73 40 53 27 60 / 70 20 10 0 0 LFK 76 44 56 28 61 / 70 20 20 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 22/21
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1145 AM CST MON NOV 29 2010 OKZ077-TXZ096-108>111-124-125-136-137-149-301745- MCCURTAIN-RED RIVER-FRANKLIN-TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH- GREGG-CHEROKEE- 1145 AM CST MON NOV 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS AFTERNOON AS A COLD FRONT MOVES INTO THE REGION TODAY. SOME OF THE STORMS MAY BECOME STRONG WITH GUSTY WINDS UP TO 40 MILES PER HOUR POSSIBLE. HOWEVER...SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. THUNDERSTORMS WILL BEGIN TO DIE DOWN BY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NEEDED THROUGH TONIGHT. ARZ050-051-059-060-070-TXZ097-112-126-138-150>153-165>167-301745- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MILLER-BOWIE-CASS-MARION- HARRISON-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- SABINE TX- 1145 AM CST MON NOV 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO EARLY THIS EVENING AS A STRONG COLD FRONT MOVES INTO THE FOUR STATE REGION. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH DAMAGING WIND GUSTS BEING THE PRIMARY CONCERN. A TORNADO OR TWO CAN NOT BE RULED OUT OVER THIS AREA AS WELL. THUNDERSTORMS WILL BEGIN TO DIMINISH FROM WEST TO EAST THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED THROUGH THIS EVENING. ARZ061-071>073-LAZ001>006-010>014-017>022-301745- NEVADA-LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER- CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON- OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- 1145 AM CST MON NOV 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO THIS EVENING AS A STRONG COLD FRONT MOVES INTO THE FOUR STATE REGION. SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH DAMAGING WIND GUSTS BEING THE PRIMARY CONCERN. ISOLATED TORNADOES WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS. THUNDERSTORMS WILL BEGIN TO DIMINISH FROM WEST TO EAST BY LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED THROUGH THIS EVENING.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
907 AM CST MON NOV 29 2010
ARZ059-TXZ097-111-112-291545-
BOWIE-CASS-LITTLE RIVER-MORRIS-
907 AM CST MON NOV 29 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 945 AM CST...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
LITTLE RIVER...
IN NORTHEAST TEXAS...
BOWIE...NORTHERN MORRIS AND NORTHWESTERN CASS...
INCLUDING THE FOLLOWING LOCATIONS...
ASHDOWN...OGDEN...RICHMOND...HOOKS...MAUD...NAPLES...NEW
BOSTON...OMAHA...ROCKY BRANCH AND SIMMS...
AT 904 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR NAPLES...OR 14 MILES SOUTHWEST
OF SIMMS...MOVING NORTHEAST AT 50 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
PEOPLE IN LITTLE RIVER...BOWIE...NORTHERN MORRIS AND NORTHWESTERN
CASS COUNTIES SHOULD CLOSELY MONITOR THIS STORM.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
D. BUTTSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1208 PM CST MON NOV 29 2010
LAZ011-012-018-291900-
BIENVILLE-NATCHITOCHES-RED RIVER-
1208 PM CST MON NOV 29 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 100 PM CST...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
SOUTHEASTERN BIENVILLE...SOUTHERN RED RIVER AND
NORTHWESTERN NATCHITOCHES...
INCLUDING THE FOLLOWING LOCATIONS...
COUSHATTA...
AT 1203 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 14 MILES SOUTH OF COUSHATTA...OR 17
MILES WEST OF NATCHITOCHES...MOVING NORTHEAST AT 40 MPH. OTHER
STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM BRYCELAND TO
ALLEN.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
PEOPLE IN BIENVILLE...RED RIVER...AND NATCHITOCHES PARISHES SHOULD
CLOSELY MONITOR THESE STORMS.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
D. BUTTSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1213 PM CST MON NOV 29 2010
ARZ051-059-060-070-TXZ097-112-291900-
BOWIE-CASS-HEMPSTEAD-HOWARD-LITTLE RIVER-MILLER-
1213 PM CST MON NOV 29 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 100 PM CST...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
SOUTHEASTERN LITTLE RIVER...HEMPSTEAD...SOUTHEASTERN HOWARD AND
NORTHERN MILLER...
IN NORTHEAST TEXAS...
EASTERN BOWIE AND NORTHEASTERN CASS...
INCLUDING THE FOLLOWING LOCATIONS...
FULTON...GENOA...HOPE...MANDEVILLE...OGDEN...SARATOGA...
TEXARKANA...TOLLETTE...WASHINGTON...ATLANTA...HOOKS...MAUD...
NASH...QUEEN CITY...REDWATER AND WAKE VILLAGE...
AT 1208 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF QUEEN CITY...OR
9 MILES NORTHWEST OF ATLANTA...MOVING NORTHEAST AT 55 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. SOME PEA SIZED
HAIL COULD ALSO BE SEEN WITH THIS STORM.
PEOPLE SHOULD CLOSELY MONITOR THE PROGRESS OF THIS STORM.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
D. BUTTSThe Shreveport radar (KSHV), 110 km away, was scanning. The volume nearest the first event began at 18:25 UTC.
1 hail. Local standard time, as filed.
Dime size hail was reported at Hwy. 59 and 2148.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, November 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 263497.